MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Seroma (2069)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post operative infection and any problem with the davol device used to treat the patient.The device is provided to the facility in a sterile state.Based on the information provided, a definitive cause for the patient's post operative infection is unknown.The patient's treatment continues at this time and the graft remains implanted.Infection is a known inherent risk of any surgical procedure.Regarding infection the warning section of the instructions-for-use states, "this device is not indicated for the treatment of infection.If an infection develops, treat the infection aggressively." to date this is the only reported complaint for this production lot of (b)(4) units released for distribution in september, 2017.A manufacturing review that included review of sterility records was performed and found that the lot was manufactured to specification should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a post operative infection.On (b)(6) 2018 - the patient underwent implant of the xenmatrix ab graft to repair a primary incisional hernia.The wound site was classified as clean with no existing infection.A retro-rectus without component separation technique was performed.There was a swiss cheese configuration (multiple discreet hernias) present.The total hernia defect was measured to be 15cm in length and 10cm in width.It was necessary to trim the graft and an overlap of 5cm was maintained around the hernia defect.The hernia was located in the subxiphoid, epigastric and umbilical area of the abdomen.Long-term absorbable monofilament suture was used with 12 fixation points.The midline fascia was completely closed and the skin was fully closed with staples.A drain was inserted in the left lower quadrant.On (b)(6) 2018 - removal of drain from the left lower quadrant.On (b)(6) 2018 - during a post operative visit the patient was diagnosed with an incision site infection.Also noted was a small area of erythema over the infraumbilical portion of the incision.No cultures were obtained.The patient was given a prescription for bactrim ds.The adverse event of post operatvie infection has been assessed as possibly related to the study device and definitely related to the procedure.There has been no surgical intervention.
 
Additional Manufacturer Narrative
This is an addendum to the initial emdr to document a post operative seroma.While the clinician has stated the issue to be "definitely related" to the study device, based on the information provided we are unable to determine to what extent, if any, the xenmatrix ab graft may have caused or contributed to the development of a seroma.Seroma formation is a known inherent risk of surgery and is more likely to have been closely related to the procedure than the graft.Additionally, seroma is listed in the adverse reaction section of the instructions-for-use as a potential complication.No action was taken with the study device and intervention was not required.Based on the available information, no conclusion can be made.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
As reported on 03/07/2018: it was reported to davol that a patient who is part of a clinical study experienced a post operative infection.(b)(6) 2018: the patient underwent implant of the xenmatrix ab graft to repair a primary incisional hernia.The wound site was classified as clean with no existing infection.A retro-rectus without component separation technique was performed.There was a swiss cheese configuration (multiple discreet hernias) present.The total hernia defect was measured to be 15cm in length and 10cm in width.It was necessary to trim the graft and an overlap of 5cm was maintained around the hernia defect.The hernia was located in the subxiphoid, epigastric and umbilical area of the abdomen.Long-term absorbable monofilament suture was used with 12 fixation points.The midline fascia was completely closed and the skin was fully closed with staples.A drain was inserted in the left lower quadrant.(b)(6) 2018: removal of drain from the left lower quadrant.(b)(6) 2018: during a post operative visit the patient was diagnosed with an incision site infection.Also noted was a small area of erythema over the infraumbilical portion of the incision.No cultures were obtained.The patient was given a prescription for bactrim ds.The adverse event of post operative infection has been assessed as possibly related to the study device and definitely related to the procedure.There has been no surgical intervention.Addendum: on (b)(6) 2018 the patient presented to the six month follow up appointment with a midline bulge.The midline bulge is reported to have been present since the 3 month visit on (b)(6) 2018.A ct scan was performed and confirmed a seroma.The seroma has been assessed as definitely related to the study device and definitely related to the index procedure performed on (b)(6) 2018.No action was taken with the study device.The seroma event is assessed as moderate in severity with no intervention required.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7319822
Report Number1213643-2018-00485
Device Sequence Number10790561
Product Code PIJ
UDI-Device Identifier00801741074240
UDI-Public(01)00801741074240
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number1151520
Device Lot NumberHUBT0971
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight138